Texas, 2011

Wildfire in Texas, August 2 to 3, 2011

August 2 to 3, 2011 · NWS AMA · 1 event in 1 county or zone

The Texas Forest Service reported that the Bar P Wildfire began around 1830 CST about seven miles north of Skellytown Texas in Hutchinson County. There were no reports of damages or injuries and the wildfire consumed a measured one thousand and fourteen acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

The Texas Forest Service reported that the Bar P Wildfire began around 1830 CST about seven miles north of Skellytown Texas in Hutchinson County. There were no reports of damages or injuries and the wildfire consumed a measured one thousand and fourteen acres. The wildfire had a perimeter of four hundred and ninety-four chains. The wildfire was contained on August 3 at 1900 CST.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 2, 5:25 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Aug 2, 5:25 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
625 PM CDT TUE AUG 2 2011

.AVIATION...
FOR THE 00Z TAFS...MAIN CONCERN WILL REMAIN THE POTENTIAL FOR TSRA.
SCT TSRA IS EXPECTED TO CONTINUE THROUGH AT LEAST 03Z...THOUGH THERE
IS A POTENTIAL IT COULD LAST THROUGH 06Z. STORM MOVEMENT IF VERY
SLOW...IF ANY AT ALL...AND DUE TO THE ISOLATED NATURE OF THE
STORMS...LITTLE CONFIDENCE IF ANY WILL DIRECTLY IMPACT THE TERMINALS.
KDHT HAS THE BEST CHANCE WITH TSRA ALREADY FORMING ALONG A FRONT
SOUTH OF THE TERMINAL...THOUGH THE CURRENT STORMS ARE STATIONARY AND
NO THREAT TO KDHT AT THIS TIME. COLD FRONT SHOULD SLIP SOUTH OF KAMA
AFTER 06Z...LIKELY CLOSER TO 09Z. DUE TO THE LOCATION OF THE UPPER
LEVEL HIGH...EXPECT THE FRONT TO REMAIN SOUTH OF THE TERMINALS THROUGH THE
REST TAF PERIOD...EVEN THOUGH ONE FORECAST MODEL...THE
GFS...INDICATES IT WILL LIFT NORTH OF ALL OF THE REGION BY 18Z.
ISOLATED TSRA IS ONCE AGAIN POSSIBLE TOMORROW AFTERNOON...LIKELY
STARTING AROUND 20Z...AND CONTINUING THROUGH 03Z.

JOHNSON
&&

.PREV DISCUSSION... /ISSUED 346 PM CDT TUE AUG 2 2011/

DISCUSSION...
SLIGHTLY COOLER TEMPERATURES AND BETTER RAIN CHANCES APPEAR LIKELY
FOR THE THE NORTHWEST HALF OF THE PANHANDLES THROUGH THE END OF THE
WEEK. UNFORTUNATELY...THE SOUTHEAST HALF OF THE PANHANDLES WILL
GENERALLY BE DRY WITH A CONTINUATION OF TRIPLE DIGIT HEAT.

THROUGH TONIGHT: 12 UTC UPPER AIR ANALYSIS INDICATED A NORTHERN
STREAM SHORTWAVE TROUGH PASSING ACROSS MANITOBA WITH 12-HOUR 500 MB
HEIGHTS FALL OF 2-8 DAM OBSERVED FROM TEXAS TO THE CANADIAN BORDER.
THIS HAS PUT A SIGNIFICANT DENT IN THE SUBTROPICAL RIDGE AND ALLOWED
IT TO SHIFT EASTWARD INTO WESTERN ARKANSAS. DUE TO THIS...A COLD
FRONT HAS BEEN ABLE TO MAKE STEADY PROGRESS SOUTHWARD DURING THE
DAY.  THE COLD FRONT IS CURRENTLY ANALYZED FROM NEAR KNOWLES TO JUST
NORTH OF DUMAS TO NORTH OF ROMERO AND IS SLOWLY PUSHING SOUTHWARD.
THINK THIS FRONT WILL LOSE SOME OF ITS STEAM LATER THIS AFTERNOON
ACROSS THE SOUTHERN TEXAS PANHANDLE. UPPER 50S TO LOWER 60-DEGREE DEW
POINTS ARE POOLING BEHIND THE FRONT. A WEAK DISTURBANCE ROUNDING THE
WESTERN PERIPHERY OF THE UPPER RIDGE HAS ALREADY TRIGGERED
THUNDERSTORM DEVELOPMENT ACROSS SOUTHEAST COLORADO...NORTHEAST NEW
MEXICO...AND PORTIONS OF THE PANHANDLES. THINK THE ACTIVITY ACROSS
NEW MEXICO WILL SPREAD EASTWARD INTO THE AREA LATER THIS AFTERNOON
THROUGH TONIGHT. ADDITIONAL CONVECTION COULD INITIATE BEHIND THE COLD
FRONT...ESPECIALLY NORTH OF AN BOOTLEG TO HIGGINS LINE. MLCAPES
BETWEEN 500 AND 1000 J/KG AND SURFACE MOISTURE FLUX CONVERGENCE COULD
BE SUFFICIENT TO TRIGGER SOME THUNDERSTORMS. SOME STORMS COULD BE ON
THE STRONG SIDE WITH GUSTY WINDS BEING THE PRIMARY HAZARD. BELIEVE
THE BEST CHANCE OF RAIN WILL BE ACROSS THE NORTHWEST HALF OF THE
PANHANDLES THROUGH TONIGHT. THINK THE CONVECTION THAT DEVELOPS BEHIND
THE COLD FRONT WILL BE ENOUGH TO PUSH THE FRONT THROUGH THE
PANHANDLES DURING THE OVERNIGHT HOURS. RAIN CHANCES WILL DIMINISH
AFTER MIDNIGHT...BUT THERE COULD BE A FEW LINGERING SHOWERS AND
STORMS...MAINLY ACROSS THE NORTHWEST PORTION OF THE FORECAST AREA.

WEDNESDAY-WEDNESDAY NIGHT: THE FRONT WILL TRY TO LIFT NORTHWARD...BUT
WHERE IT SETS UP WILL ULTIMATELY DEPEND ON HOW FAR SOUTH IT MOVES
TONIGHT. FOLLOWED THE NAM SOLUTION WITH ITS SUPERIOR LOW-LEVEL
VERTICAL RESOLUTION AND THINK THE FRONT WILL LIKELY ONLY MAKE IT BACK
TO THE SOUTHERN TEXAS PANHANDLE DURING THE AFTERNOON. AS A
RESULT...THINK RAIN CHANCES WILL COVER A LARGER SPATIAL DOMAIN WITH
ONLY THE FAR SOUTHEAST TEXAS PANHANDLE POSSIBLY NOT SEEING RAIN. EVEN
IN THIS LOCATION...RAIN CHANCES COULD BE ENHANCED IF THUNDERSTORM
OUTFLOW INITIATES ADDITIONAL THUNDERSTORMS.

HOT TEMPERATURES WILL PERSIST TOMORROW AFTERNOON...PARTICULARLY
ACROSS THE FAR SOUTHEASTERN TEXAS PANHANDLE WHERE HIGHS WILL EASILY
CLIMB INTO THE TRIPLE DIGITS. LOWS TONIGHT WILL ALSO ON DROP INTO
THE MID TO UPPER 70S ACROSS THIS AREA. HEAT INDICES MAY BRIEFLY MEET
OR EXCEED 105 DEGREES ACROSS PORTIONS OF THE FAR EASTERN ROW OF
TEXAS PANHANDLES COUNTIES. MINIMUM TEMPERATURES ON WEDNESDAY NIGHT
ARE FORECAST TO DROP BELOW 75 DEGREES ACROSS ALL BUT THE FAR
SOUTHEASTERN TEXAS PANHANDLE /HEMPHILL...WHEELER...AND COLLINGSWORTH
COUNTIES/. HEAT ADVISORY CRITERIA WILL BE CLOSE TO BEING MET IN
THESE COUNTIES...BUT IT LOOKS MARGINAL ENOUGH THAT WE WILL NOT ISSUE
A HEAT ADVISORY. IN FACT...IF THE NAM SOLUTION PROVES CORRECT...IT
PUSHES THE FRONT SOUTH OF THE PANHANDLES AGAIN WEDNESDAY EVENING AND
THIS COULD KEEP MINIMUM TEMPERATURES BELOW 75 DEGREES.
NONETHELESS...WE WILL REISSUE THE SPS AND CONCENTRATE IT ACROSS THE
FAR EASTERN TEXAS PANHANDLE WHERE THE HEAT COULD POTENTIALLY POSE
THE MOST ISSUES.

THURSDAY: THE FRONT SHOULD GET A SOLID NORTHWARD SURGE AND BEGIN TO
DISSIPATE AS THE UPPER RIDGE REORIENTS ITSELF ACROSS THE RED RIVER
VALLEY. MODELS INDICATE A SHORTWAVE TROUGH WILL BRUSH THE NORTHWEST
PORTION OF THE FORECAST AREA THROUGH THE DAY.
THEREFORE...THUNDERSTORMS LOOK TO BE A POSSIBILITY...BUT THE BEST
CHANCES AGAIN APPEAR TO REMAIN ACROSS THE NORTHWEST HALF OF THE
PANHANDLES. THE HEAT WILL CONTINUE TO PLAGUE THE EASTERN THIRD OF
THE PANHANDLES WITH HIGHS ONCE AGAIN EXPECTED TO CLIMB AT OR ABOVE
THE CENTURY MARK. HEAT INDICES EXCEEDING 105 DEGREES MAY ONLY BE
OBSERVED IN COLLINGSWORTH COUNTY.

FRIDAY: THE UPPER RIDGE WILL SHIFT SLIGHTLY EASTWARD WITH THE
PANHANDLES REMAINING UNDER W/SW FLOW ALOFT...WHICH WILL KEEP THE
MID-LEVEL MOISTURE PLUME TITLED ACROSS THE AREA. THUNDERSTORMS WILL
LIKELY DEVELOP AGAIN WITH AREAS NORTH OF A GLENRIO TO FOLLETT LINE
MOST FAVORED. WITH A WEAK DOWNSLOPE COMPONENT TO THE SURFACE
WINDS...THE HEAT SHOULD EXPAND NORTHWESTWARD WITH MANY LOCATIONS
TOPPING OUT AT OR ABOVE 100 DEGREES DURING THE AFTERNOON.

SATURDAY-TUESDAY: A STRENGTHENING SUBTROPICAL JET LOOKS TO SET UP
ACROSS THE NORTHERN TIER OF THE UNITED STATES THIS WEEKEND AS
HEIGHTS RISE ACROSS THE INTERMOUNTAIN WEST AHEAD OF A DIGGING
SHORTWAVE TROUGH MOVING INTO NORTHERN CALIFORNIA. THIS SHOULD ALLOW
THE SUBTROPICAL RIDGE TO BE SUPPRESSED SLIGHTLY FARTHER SOUTH AND
WEST THAN IT HAS BEEN THE LAST FEW WEEKS. THERE IS STILL SOME
DISAGREEMENT BETWEEN THE GFS...ECMWF...AND GGEM WITH RESPECT TO THE
PLACEMENT OF THE UPPER RIDGE. THIS MAY ALLOW THE PANHANDLES TO BE IN
W TO NW FLOW ALOFT...WHICH COULD POTENTIALLY KEEP THUNDERSTORM
CHANCES GOING INTO THE WEEKEND. HOWEVER...HAVE KEPT THE FORECAST DRY
FOR NOW AS WE HAVE SEEN MODELS ATTEMPT TO POSITION THE UPPER RIDGE TO
OUR WEST...ONLY TO SEE IT REMAIN OVER THE SOUTHERN PLAINS. HIGH
TEMPERATURES THROUGH THIS PERIOD LOOK TO REMAIN ABOVE NORMAL. IN
FACT...AMARILLO WILL LIKELY TIE THE RECORD FOR MOST CONSECUTIVE
90-DEGREE DAYS ON SATURDAY AND THEN BREAK IT ON SUNDAY.

JACKSON

FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED
THROUGH TUESDAY AS WINDS SHOULD REMAIN BELOW 15 MPH.
HOWEVER...THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA
PANHANDLE AND THE NORTHWEST HALF OF THE TEXAS PANHANDLE THROUGH
FRIDAY NIGHT. LIGHTNING ASSOCIATED WITH ANY OF THESE STORMS COULD
POSSIBLY IGNITE ISOLATED FIRES.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

16/05
Hazardous weather outlook, Aug 2, 2:03 PM CST, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
303 PM CDT TUE AUG 2 2011

OKZ001>003-TXZ001>020-031100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
303 PM CDT TUE AUG 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAT INDEX VALUES WILL APPROACH 105 DEGREES THIS AFTERNOON ACROSS THE
EASTERN OKLAHOMA PANHANDLE AND THE FAR EASTERN TEXAS PANHANDLE.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE OKLAHOMA
PANHANDLE AND THE NORTHWEST HALF OF THE TEXAS PANHANDLE THROUGH
TONIGHT. A FEW STORMS THAT FORM MAY BECOME STRONG...WITH WIND GUSTS
TO AROUND 50 MPH AND LOCALLY HEAVY RAINFALL THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAT INDEX VALUES WILL APPROACH 105 DEGREES AGAIN ON WEDNESDAY AFTERNOON
ACROSS THE FAR EASTERN TEXAS PANHANDLE.

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH FRIDAY NIGHT...MAINLY
ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHWEST HALF OF THE TEXAS
PANHANDLE. A FEW STORMS THAT DEVELOP MAY BECOME STRONG...WITH WIND
GUSTS TO AROUND 50 MPH AND LOCALLY HEAVY RAINFALL THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ANDRADE

In the hours before

Special weather statement, Aug 2, 2:51 PM CST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
351 PM CDT TUE AUG 2 2011

TXZ005-010-015-020-031300-
COLLINGSWORTH-HEMPHILL-LIPSCOMB-WHEELER-
351 PM CDT TUE AUG 2 2011

...HOT WEATHER WILL CONTINUE THROUGH THURSDAY...

AFTERNOON HIGH TEMPERATURES WEDNESDAY AND THURSDAY WILL BE BETWEEN
100 AND 109 DEGREES ACROSS THE FAR EASTERN TEXAS PANHANDLE. LOW
TEMPERATURES ON WEDNESDAY AND THURSDAY MORNINGS WILL LIKELY RANGE
FROM THE MID TO UPPER 70S. HEAT INDEX VALUES MAY MEET OR EXCEED 105
DEGREES ACROSS PORTIONS OF THE FAR EASTERN TEXAS PANHANDLE WEDNESDAY
AND THURSDAY AFTERNOON.

THESE HOT TEMPERATURES ARE CONSIDERED AT THE LEVEL WHERE MANY PEOPLE
BEGIN TO EXPERIENCE EXTREME DISCOMFORT OR PHYSICAL STRESS.
REMEMBER...THE TEMPERATURE IS MEASURED UNDER SHADY CONDITIONS...AND
DIRECT EXPOSURE TO SUNSHINE CAN INCREASE THE WAY THE TEMPERATURE
FEELS BY AS MUCH AS 15 TO 20 DEGREES.

ON AVERAGE...HEAT KILLS MORE PEOPLE IN THE UNITED STATES THAN
TORNADOES AND LIGHTNING COMBINED. IF YOU ARE PLANNING ANY OUTDOOR
ACTIVITIES TODAY AND WEDNESDAY...AVOID PROLONGED EXPOSURE TO THE HEAT
OR STRENUOUS PHYSICAL ACTIVITY. DRINK PLENTY OF WATER TO AVOID
DEHYDRATION. AVOID ALCOHOLIC BEVERAGES AS THEY WILL INCREASE THE RATE
OF WATER LOSS IN YOUR BODY...INCREASING THE RISK OF HEAT EXHAUSTION
OR HEAT STROKE. WEAR LIGHTWEIGHT...LIGHT COLORED...AND LOOSE FITTING
CLOTHING. USE A HAT TO SHIELD YOURSELF FROM THE SUN AND APPLY
SUNBLOCK TO REDUCE SUNBURN. NEVER LEAVE CHILDREN OR PETS IN
VEHICLES...EVEN IF THE WINDOWS ARE ROLLED DOWN. THE TEMPERATURE
INSIDE A VEHICLE CAN CLIMB TO 150 DEGREES OR MORE IN LESS THAN ONE
HOUR. ENSURE OUTDOOR PETS HAVE ADEQUATE DRINKING WATER AND A SHADY
PLACE TO REST.

JACKSON
Special weather statement, Aug 2, 4:03 PM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
503 PM CDT TUE AUG 2 2011

TXZ007-008-022230-
HUTCHINSON TX-MOORE TX-
503 PM CDT TUE AUG 2 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT FOR SOUTHEASTERN MOORE
AND SOUTHWESTERN HUTCHINSON COUNTIES.

AT 500 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM 15 MILES NORTHWEST OF BORGER TO 12 MILES SOUTHEAST OF DUMAS.
THIS LINE WILL BE NEARLY STATIONARY.

WINDS TO 50 MPH AND LOCALLY HEAVY RAIN ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

JOHNSON
Special weather statement, Aug 2, 4:15 PM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
515 PM CDT TUE AUG 2 2011

TXZ004-009-022245-
OCHILTREE TX-ROBERTS TX-
515 PM CDT TUE AUG 2 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT FOR FAR NORTHERN ROBERTS
COUNTY AND SOUTHWESTERN OCHILTREE COUNTY.

AT 509 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM OVER RURAL ROBERTS COUNTY...ABOUT
14 MILES SOUTHEAST OF SPEARMAN...MOVING NORTHEAST AT 10 MPH.

ONE HALF INCH HAIL...LOCALLY HEAVY RAIN...AND WINDS AROUND 50 MPH
ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

JOHNSON
Special weather statement, Aug 2, 4:32 PM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
532 PM CDT TUE AUG 2 2011

TXZ004-005-022315-
LIPSCOMB TX-OCHILTREE TX-
532 PM CDT TUE AUG 2 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT FOR FAR EASTERN
OCHILTREE COUNTY AND FAR WESTERN LIPSCOMB COUNTY.

AT 527 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF WOLF CREEK
PARK...OR ABOUT 15 MILES WEST OF LIPSCOMB...MOVING NORTH AT 5 MPH.

ONE HALF INCH HAIL...LOCALLY HEAVY RAIN...AND WINDS AROUND 50 MPH
ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

JOHNSON
Special weather statement, Aug 2, 5:14 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
614 PM CDT TUE AUG 2 2011

OKZ003-TXZ005-030000-
BEAVER OK-LIPSCOMB TX-
614 PM CDT TUE AUG 2 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR LIPSCOMB AND BEAVER
COUNTIES.

AT 613 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 2 MILES SOUTH OF DARROUZETT...OR
ABOUT 13 MILES NORTH OF LIPSCOMB...MOVING NORTHEAST AT 30 MPH.

ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

CLK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Hutchinson

When
August 2, 6:30 PM CST to August 3, 7:00 PM CST
Where
Hutchinson forecast zone
Reported by
Park/Forest Service
Coordinates
35.840, -101.355 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 341092.